Add like
Add dislike
Add to saved papers

Heparin-induced thrombocytopenia.

Heparin-induced thrombocytopenia (HIT) is an antibody-mediated reaction caused by exposure to heparin that can lead to devastating thrombotic complications. HIT usually occurs 5 to 10 days after exposure to heparin but can happen more rapidly to patients who are reexposed to heparin within 100 days. The hallmark of this disorder is a sudden drop in platelet count of greater than 50%. Once HIT is suspected the heparin must be immediately discontinued and an anticoagulant (direct thrombin inhibitor or heparinoid) started. For patients presenting for cardiac surgery and cardiopulmonary bypass that have a history of HIT and positive antibodies a direct thrombin inhibitor such as lepirudin, argatroban or bivalirudin must be used in lieu of heparin.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app